Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 1998, 5:40 PM CDT for Johnson County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 1998, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 19, 1998, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSTL 192240 RRA
SVRMCI
MOC101-192330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
540 PM CDT WED AUG 19 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN MISSOURI
* UNTIL 630 PM CDT
* AT 540 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF CHILHOWEE...OR ABOUT 8
MILES SOUTHWEST OF WARRENSBURG...MOVING WEST AT 15 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTH OF CHILHOWEE AT 540 PM CDT
NEAR HOLDEN AT 600 PM CDT
3 MILES NORTH OF LA TOUR AT 620 PM CDT
AT 517 PM NICKEL SIZE HAIL WAS REPORTED IN WARRENSBURG.
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT HAIL UP TO ONE INCH IN
DIAMETER...AND WIND GUSTS UP TO 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
LAT...LON 3890 9413 3857 9411 3858 9366 3894 9367What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:20 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 2:20 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 220 PM CDT WED AUG 19 1998 MAIN FORECAST PROBLEM IS ONCE AGAIN THE HEAT NEXT COUPLE OF DAYS AS UPR RDG REMAINS IN PLACE THROUGH FRIDAY. PERSISTENCE BEST TEMP FCST NEXT COUPLE OF DAYS...ALTHOUGH TEMPS MAY COOL ONE OR TWO DEGREES FRIDAY AS H8-H7 THICKNESSES DROP SLIGHTLY. AFTN TEMPS AND DIURNAL DWPT RISES SHOULD PUSH HEAT INDICES AGAIN TO AROUND 105 FOR A FEW HOURS DURING THE AFTN ON THURS/FRI. WITH WK WNDS AT NGT AND CLR SKIES...TEMPS AND HEAT INDICES WILL LIKELY AGAIN FALL COMFORTABLY BLO 80. AS A RESULT...DO NOT PLAN TO ISSUE HEAT ADVISORY. COMPROMISE IN FAN/FWC GUID LOOKS GOOD FOR THURS...BUT GUIDANCE LOOKS A LITTLE TOO COOL ON FRIDAY. THE EXTENDED PERIOD OFFERS SOME HOPE. MRF/ECMWF/UKMET ALL AGREE THAT RDG TO MIGRATE BACK WEST WITH NWLY FLO SHRTWS BRUSHING AREA. CD FRONT ASSOCIATED WITH SUNDAY SHRTWV MAY BRING CHC OF PRECIP. KS...NONE. MO...NONE. DB
In the hours before
Special weather statement, Aug 19, 1:00 PM CDT, 4 hours 40 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED AUG 19 1998 FORECAST: NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. NOTE...BY LATE THIS AFTERNOON...TEMPERATURE READINGS ARE EXPECTED TO BE IN THE 90 TO 95 DEGREE RANGE AT MOST LOCATIONS ACROSS THE OUTLOOK AREA. THESE TEMPERATURES...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...EXCEPT IN DOWNTOWN KANSAS CITY WHERE THE HEAT INDEX WILL APPROACH 110 DEGREES. DB
Special weather statement, Aug 19, 1:00 PM CDT, 4 hours 40 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED AUG 19 1998 FORECAST: NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. NOTE...BY LATE THIS AFTERNOON...TEMPERATURE READINGS ARE EXPECTED TO BE IN THE 90 TO 95 DEGREE RANGE AT MOST LOCATIONS ACROSS THE OUTLOOK AREA. THESE TEMPERATURES...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...EXCEPT IN DOWNTOWN KANSAS CITY WHERE THE HEAT INDEX WILL APPROACH 110 DEGREES. DB
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.